Advanced Search
Article Contents
Article Contents

An extension of Gompertzian growth dynamics: Weibull and Fréchet models

Abstract Related Papers Cited by
  • In this work a new probabilistic and dynamical approach to an extension of the Gompertz law is proposed. A generalized family of probability density functions, designated by $Beta^*(p,q)$, which is proportional to the right hand side of the Tsoularis-Wallace model, is studied. In particular, for $p = 2$, the investigation is extended to the extreme value models of Weibull and Fréchet type. These models, described by differential equations, are proportional to the hyper-Gompertz growth model. It is proved that the $Beta^*(2,q)$ densities are a power of betas mixture, and that its dynamics are determined by a non-linear coupling of probabilities. The dynamical analysis is performed using techniques of symbolic dynamics and the system complexity is measured using topological entropy. Generally, the natural history of a malignant tumour is reflected through bifurcation diagrams, in which are identified regions of regression, stability, bifurcation, chaos and terminus.
    Mathematics Subject Classification: Primary: 92D25, 91B62, 62H10, 11S82; Secondary: 92B05, 37H20, 37B10, 37B40.


    \begin{equation} \\ \end{equation}
  • [1]

    S. M. Aleixo, J. L. Rocha and D. D. Pestana, Populational growth models proportional to beta densities with Allee effect, AIP Conf. Proc. American Inst. of Physics, 1124 (2009), 3-12.


    S. M. Aleixo, J. L. Rocha and D. D. Pestana, Dynamical behavior on the parameter space: new populational growth models proportional to beta densities, Proc. Int. Conf. on Information Technology Interfaces, (2009), 213-218.


    S. M. Aleixo, J. L. Rocha and D. D. Pestana, Probabilistic methods in dynamical analysis: populations growths associated to models Beta$(p,q)$ with Allee effect, in "Dynamics, Games and Science II" (eds. M. M. Peixoto, A. A. Pinto and D. A. J. Rand), Springer-Verlag (2011), 79-95.doi: 10.1007/978-3-642-14788-3_5.


    A. A. Blumberg, Logistic growth rate functions, J. of Theoret. Biol., 21 (1968), 42-44.


    C. W. Clark, "Mathematical Bioeconomics: The Optimal Management of Renewable Resources," John Wiley $&$ Sons, Inc., New York, 1990.


    D. Kirschner and A. Tsygvintsev, On the global dynamics of a model for tumor immunotherapy, Math. Biosci. Eng., 6 (2009), 573-583.doi: 10.3934/mbe.2009.6.573.


    F. Kozusko and Z. Bajzer, Combining gompertzian growth and cell population dynamics, Math. Biosci., 185 (2003), 153-167.doi: 10.1016/S0025-5564(03)00094-4.


    A. K. Laird, Dynamics of tumour growth, Br. J. Cancer, 18 (1964), 490-502.


    A. K. Laird, S. A. Tyler and A. D. Barton, Dynamics of normal growth, Growth, 29 (1965), 233-248.


    D. Lind and B. Marcus, "An Introduction to Symbolic Dynamics and Codings," Cambridge University Press, Cambridge, 1995.doi: 10.1017/CBO9780511626302.


    R. López-Ruiz and D. Fournier-Prunaret, Complex behavior in a discrete coupled logistic model for the symbiotic interaction of two species, Math. Biosci. Eng., 1 (2004), 307-324.doi: 10.3934/mbe.2004.1.307.


    R. López-Ruiz and D. Fournier-Prunaret, Periodic and chaotic events in a discrete model of logistic type for the competitive interaction of two species, Chaos, Solitons $&$ Fractals, 41 (2009), 334-347.doi: 10.1016/j.chaos.2008.01.015.


    A. S. Martinez, R. S. González and C. A. S. Terçariol, Continuous growth models in terms of generalized logarithm and exponential functions, Physica A, 387 (2008), 5679-5687.doi: 10.1016/j.physa.2008.06.015.


    M. Marušić and Ž. Bajzer, Generalized two-parameter equation of growth, J. Math. Anal. Appl., 179 (1993), 446-462.doi: 10.1006/jmaa.1993.1361.


    W. Melo and S. van Strien, "One-Dimensional Dynamics," Springer, New York, 1993.


    J. Milnor and W. Thurston, On iterated maps of the interval, Dynamical systems (College Park, MD, 1986–87), 465-563, Lecture Notes in Math., 1342, Springer, Berlin, 1988.doi: 10.1007/BFb0082847.


    M. Molski and J. Konarsky, On the Gompertzian growth in the fractal space-time, BioSystems, 92 (2008), 245-248.


    A. d'Onofrio, A general framework for modeling tumor-imune system competition and immunotherapy: Matematical analysis and biomedical inferences, Physica D, 208 (2005), 220-235.doi: 10.1016/j.physd.2005.06.032.


    A. d'Onofrio, A. Fasano and B. Monechi, A generalization of Gompertz law compatible with the Gyllenberg-Webb theory for tumour growth, Math. Biosciences, 230 (2011), 45-54.doi: 10.1016/j.mbs.2011.01.001.


    D. D. Pestana and S.Velosa, "Introduçāo à Probabilidade e à Estatística," Fundaçāo Calouste Gulbenkian, Lisboa, 2008.


    D. D. Pestana, S. M. Aleixo and J. L. Rocha, Regular variation, paretian distributions, and the interplay of light and heavy tails in the fractality of asymptotic models, in "Chaos Theory: Modeling, Simulation and Applications" (eds. C. H. Skiadas, Y. Dimotikalis and C. Skiadas), World Scientific Publishing Co, (2011), 309-316.


    J. L. Rocha and J. Sousa Ramos, Weighted kneading theory of one-dimensional maps with a hole, Int. J. Math. Math. Sci., 38 (2004), 2019-2038.doi: 10.1155/S016117120430428X.


    J. L. Rocha and S. M. Aleixo, Dynamical analysis in growth models: Blumberg's equation, Discrete Contin. Dyn. Syst.-Ser.B, 18 (2013), 783-795.


    S. Sakanoue, Extended logistic model for growth of single-species populations, Ecol. Model., 205 (2007), 159-168.


    H. Schättler, U. Ledzewicz and B. Cardwell, Robustness of optimal controls for a class of mathematical models for tumor anti-angiogenesis, Math. Biosci. Eng., 8 (2011), 355-369.doi: 10.3934/mbe.2011.8.355.


    D. Singer, Stable orbits and bifurcations of maps of the interval, SIAM J. Appl. Math., 35 (1978), 260-267.


    A. Tsoularis , Analysis of logistic growth models, Res. Lett. Inf. Math. Sci., 2 (2001), 23-46.


    M. E. Turner Jr., E. L. Bradley Jr., K. A. Kirk and K. M. Pruitt, A theory of growth, Math. Biosci., 29 (1976), 367-373.


    P. Waliszewski and J. Konarski, The gompertzian curve reveals fractal properties of tumour growth, Chaos Solitons $&$ Fractals, 16 (2003), 665-674.


    P. Waliszewski and J. Konarski, A mystery of the Gompertz function, in "Fractals in Biology and Medicine" (eds. G. A. Losa, T. F. Nonnenmacher and E. R. Weibel), Birkhäuser, Basel, (2005), 277-286.


    P. Waliszewski, A principle of fractal-stochastic dualism and Gompertzian dynamics of growth and self-organization, Byosystems, 82 (2005), 61-73.


    P. Waliszewski, A principle of fractal-stochastic dualism, couplings, complementarity growth, J. Control Eng. and Appl. Informatics, 4 (2009), 45-52.

  • 加载中

Article Metrics

HTML views() PDF downloads(91) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint